I called the doctor last night

Discussion in 'Fibromyalgia Main Forum' started by NyroFan, Jun 24, 2006.

  1. NyroFan

    NyroFan New Member

    I called the doctor last night after hours. I was in such pain, but did not want another narcotic. I asked him to let me take Elavil (which was my idea) day and night. He said OK and off I was to the pharmacy today.

    Yes, I will gain weight, but i am already on a narcotic (Percocet), but really do not want anything else).

    I just can not take the pain anymore. It is taking the joy out of life.

    Nyrofan
  2. 69mach1

    69mach1 New Member

    it tends to cause weightloss or little weightgain...it is in the trycyclic family..hleps w/pain etc...

    jodie
  3. NyroFan

    NyroFan New Member

    Jodie:

    Thanks for the reasurrance. That makes me all the better in asking for the drug.
    Thank You!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!

    Nyrofan
  4. lovethesun

    lovethesun New Member

    When the pain is less you can exercise more.Linda
  5. NyroFan

    NyroFan New Member

    Linda;

    Good idea. Doc recommended 'Sweat to the Oldies' by Richard Simmons. I bought a tape of it and started using it three to five times a week, but I haven't been able to so it recently. I hop the meds take me out of pain so I can do it. I am more on the positive side now.

    thanks,

    nryofane
  6. lv2sing

    lv2sing New Member

    for me, I finally slept, but it left me hung over for hours in the mornings-literally, hours! but I gained TONS of weight. I've always been a small person, but between hormone treatments for Endometriosis at that time, & the elavil, I gained 60 lbs! I quit taking it.It took a very physical job to get the weight off (a house painter), but then I had to quit doing that due to the chemical smells making me sick,I also couldn't deal w/ the fibro pain lifting paint rollers over my head. The pain would be unbearable, & at that time, all I was on was Nuprin, what a joke! but I did lose the weight. Well, it all has came back on over the past few years due to depression from this DD, different meds, but I have been on Flexaril also for my back for like 4 yrs. It got to where it wasn't working anymore , so I just quit it a few weeks ago. I'm not sure if that was what made me gain more weight, but I have lost a few inches since going off it. Good luck!
  7. optimistic1

    optimistic1 New Member

    It makes no sense at all to suffer all day and night---not if there is something out there that can help.

    Hope you get instant relief and that its longlasting.

    Fondly,

    Arlene
    [This Message was Edited on 06/26/2006]
  8. kjfms

    kjfms Member

    I think that is great!!

    I hope it works for you the main thing is to take care of you.

    Best of luck,

    Karen :)
  9. mrdad

    mrdad New Member



    PLEASE DON'T TELL ME RICHARD SIMMONS 'SINGS' ON

    THAT TAPE!!!!!

    MRDAD
  10. laura81655

    laura81655 New Member

    Well, I take 50 mg.and have been at this dose for over two years. I have gained maybe five pounds. My Rheumy said most people gain between five to eight pounds while on Elavil. If you watch your diet I would think it would not be a problem. If you feel better with it, you will be able to get more exercise to help with any weight gain.
    I hope the elavil helps, give it some time to work.

    Laura
  11. minimonkey

    minimonkey New Member

    Elavil has been a tremendous help to me! ( I have a lyme dx, but was dx'ed fibro before that.) I take it for sleep and for migraine prevention -- 75 mgs before bed. Makes me sleep deeply and well, and no headaches in the morning. (I can't say for sure the Elavil is the reason for the no headaches, seeing as how I'm now being treated for a tick co-infection called Babesiosis which causes headaches too.)

    But, long story short, I was losing weight before I started the Elavil, and that hasn't changed since being on it. I say, if it helps, take it! Pain robs us of almost all the joy in life, no matter how great your attitude.

    I'm sorry you are in so much pain, NYRO. I was there for a long time, too -- I hear you, and will keep you in my thoughts and prayers.
  12. baanders

    baanders New Member

    and an anti-inflammatory will heighten the pain-fighting effects. I hope it works for you! I was on a similar drug, Pamelor(nortriptyline), which has fewer side effects...causes less drowsiness in the a.m. if that is a problem. I've actually gained more weight on tramadol.

    i'm sure you'll do great.
    best wishes.

    baanders
  13. millennia

    millennia New Member

    I was on elavil for a few months. I went out with my friends and had a few drinks, nothing that I couldn't usually handle. Half what I had just had a few weeks earlier. But I took the elavil before I went out so I wouldn't forget. I basically roofied myself. I completely blacked out and was carried out of the club, I missed the party and ruined it for my friends who had to take me home. And now all the people there think I'm the type of person who drinks til they pass out. I was on 6 other antidepressants before that one and never had a problem like that. I was on such a low dose too!!! It didn't help me with the pain at all.
  14. NyroFan

    NyroFan New Member

    to all:

    Thank you for the feedback on Elavil. I read each post and got something from each one.

    I am fortunate to say that the increase is reducing pain just fine.

    I notice no change in behavior, etc.

    The weight gain I will make up with diet.

    And yes...it is helping me with pain.

    Thank you for your love and care.

    nyrofan
  15. 2_kassie

    2_kassie New Member

    Thanks to all of you for information on elivil, I to take it and have weight issues. However it helps with sleep for me.
    thanks I learned soo very much today.
  16. 69mach1

    69mach1 New Member

    ask about vavactil.....it has help some w/pain for me..and some weightloss..i have about 20 lbs to go and i will feel comfortable...

    so

    jodie